Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffer from weird feeling at the back of head. Treated for anxiety and depression. On betta blockers. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
Question
Hello Dr Grief, for the past 2 to 3 weeks my 19 yr old son has been complaing of a weird feeling at the back of his head. At the moment he is being treated for anxiety and depression, he is on betta blockers 40mg 3x daily and citroplem. for a couple of days he seemed to improve although the feeling in hes head was still there, now however for the past 3 to 4 days he has taken a nose dive and is feeling much worse, the doctor did give him a few sleeping tablets and when he took them he said he felt great apart from being a bit woozie he felt like he had the get up and go to do stuff and the feeling in the back of hes head went. Can u help or offer any advise Please, im desperate to get my son back !!!!
Posted Sun, 22 Sep 2013 in Mental Health
 
 
Answered by Dr. David Okia 2 hours later
Brief Answer:
My advice is more medical evaluation

Detailed Answer:
Hi,

Thanks for your question.

Based on my experience with similar patients your son needs more evaluation. We need to do computer tomography of head to rule out any brain lesions, blood pressure monitoring, detailed neurological exam by neurologist and psychiatric exam by psychiatrist, blood analysis and urine analysis. After this examination, cause will be identified, managed and headache will be no more.

You need to urgently see doctor who should refer you to Neurologist and Psychiatrist for further examination.

Hope I answered your question will be happy to help you if you have other queries.
Above answer was peer-reviewed by
 
Follow-up: Suffer from weird feeling at the back of head. Treated for anxiety and depression. On betta blockers. Help? 1 hour later
Thankyou Dr XXXXXXX Okia for your reply.My son has had a physical examination blood pressure, lights in te eye etc and is awaiting an appointment to see a pyshcologist. My question really is why do my sons symptoms go away as soon as he has a sleeping tablet, he is relaxed , feels good and the annoying feeling in the back of hes head goes.Would he be better off on something that had a sedated affect rather than citlpron and beteblockers? do you really think it could be something more serious then depression and anxiety???
 
 
Answered by Dr. David Okia 7 hours later
Brief Answer:
Sleeping tablets have hypnotic effect

Detailed Answer:
Hi
thanks for your follow up question.
Sleeping tablets have hypnotic effect that is why he feels better however we need detailed psychiatric evaluation and Neurology exam.
From my experience it might not be just anxiety and depression, CT would necessary to rule out brain lesions.
It important for actual cause to be detected and managed before he continues with sleep medication(sleep medication though good have side effects)
Hope I answered your question. Will be happy to helps you if you have more queries
Above answer was peer-reviewed by
 
Follow-up: Suffer from weird feeling at the back of head. Treated for anxiety and depression. On betta blockers. Help? 4 hours later
Thank you very much Dr XXXXXXX Okia, I will be taking your advise ..
 
 
Answered by Dr. David Okia 7 hours later
Brief Answer:
your welcome

Detailed Answer:
hi
thanks for complement
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor